MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 4F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 4F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Codes Dyspnea (1816); Foreign Body In Patient (2687); Thrombosis/Thrombus (4440)
Date of Event 10/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported by the customer, picc insertion nurse contacted informing that 24 hours after catheter insertion, image showed that part of the guide wire was in the pulmonary artery.Patient had to undergo hemodynamic procedure to remove foreign body.Additional information received on october 30, 2024: it was reported the fragment removed from the pediatric patient¿s pulmonary artery.Physical harm due to an invasive medical procedure.Impact on health due to the need for intervention and diagnosis of thrombosis.In addition to extending the period of hospitalization.After inserting the picc, the patient presented symptoms of dyspnea.An x-ray was requested and a foreign body was identified in the chest region.The catheter stylet broke and a fragment lodged in the pulmonary artery, requiring catheterization intervention in hemodynamics to remove it.A few hours after the procedure, a thrombus was diagnosed in the pulmonary artery, requiring the patient to be treated with anticoagulation.The patient remains hospitalized, under observation, using the inserted catheter with continuous medication to treat the thrombus.The picc radiology was inserted on (b)(6) 2024, performed by a nurse in training and the nurse (multiplier).According to the nurse, it was not a simple insertion, and there were some difficulties during the procedure.The first difficulty was related to the needle guide, since a 21g beveler was being used, while the power picc radiology needle is 20g, which made handling difficult due to the looseness in the fixing of the components.Another problem reported was the size of the hydrophilic stylet, which was 70 cm, while the catheter was 55 cm.During the procedure, the internal stylet of the catheter was damaged due to the difficulty in inserting it, bending the tip.Because of this, the nurse cut a few centimeters and resumed inserting the catheter, completing the insertion without complications.The nurse did not report noticing any rupture of the material during insertion.An x-ray was performed, which identified a different image.Initially, no action was taken.After a few hours, the patient developed dyspnea, requiring further tests, which detected a foreign body in the pulmonary artery, requiring an invasive medical procedure in hemodynamics to remove it.The catheterization lasted approximately two hours.The lodgement of the fragment caused a thrombus in the pulmonary artery, requiring intravenous anticoagulation.The patient remains hospitalized, under observation, in stable condition.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a broken stylet could not be confirmed.The product returned for evaluation was one opened 4fr sl powerpicc catheter kit.Amongst the kit components was one guidewire and one hydrophilic stylet.A gross visual inspection of the returned unit found no evidence of use on any of the components.Microscopic inspection of the guidewire and stylet did not identify any damage or defect to either device.Based on the available evidence, the reported defect could not be confirmed.

Brand Name
POWERPICC 4F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20760296
Report Number3006260740-2024-06924
Device Sequence Number12860252
Product Code LJS
UDI-Device Identifier00801741027611
UDI-Public(01)00801741027611(11)240306(17)270228(10)REJN3472
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3174155
Device Lot NumberREJN3472
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 YR
Patient SexFemale